Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

A relation between the coefficients in the recurrence formula and the spectral function for orthogonal polynomials


Author: Jeffrey S. Geronimo
Journal: Trans. Amer. Math. Soc. 260 (1980), 65-82
MSC: Primary 42C05
DOI: https://doi.org/10.1090/S0002-9947-1980-0570779-9
MathSciNet review: 570779
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A relation is found between the rate of convergence of the coefficients in the recurrence formula for polynomials orthogonal on a segment of the real line and certain properties of the spectral function. The techniques of Banach algebras and scattering theory are used. The close connection between polynomials orthogonal on the unit circle and polynomials orthogonal on the real line is exploited.


References [Enhancements On Off] (What's this?)

  • [1] G. Baxter, A convergence equivalence related to polynomials orthogonal on the unit circle, Trans. Amer. Math. Soc. 99 (1961), 471-487. MR 0126126 (23:A3422)
  • [2] J. Favard, Sur les polynomes de Tchebycheff, C. R. Acad. Sci. Paris 200 (1935), 2052-2053.
  • [3] G. Freud, Orthogonal polynomials, Pergamon Press, New York, 1971.
  • [4] J. S. Geronimo and K. M. Case, Scattering theory and polynomials orthogonal on the real line, Trans. Amer. Math. Soc. (to appear). MR 558185 (82c:81138)
  • [5] -, Scattering theory and polynomials orthogonal on the unit circle, J. Mathematical Phys. 20 (1979), 299-310. MR 519213 (80f:81100)
  • [6] J. S. Geronimo and P. G. Nevai, Necessary and sufficient conditions relating the coefficients in the recurrence formula to the spectral function for orthogonal polynomials, SIAM (submitted).
  • [7] Ya. L. Geronimus, Polynomials orthogonal on a circle and interval, (J. N. Sneddon, ed.), Pergamon Press, New York, 1960. MR 0133642 (24:A3468)
  • [8] G. S. Guseinov, The determination of an infinite Jacobi matrix from the scattering data, Soviet Math. Dokl. 17 (1976), 596-600. MR 0405160 (53:8955)
  • [9] G. Szego, Orthogonal polynomials, Amer. Math. Soc. Colloq. Publ., no. 23, Amer. Math. Soc., Providence, R. I., 1939. MR 0310533 (46:9631)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 42C05

Retrieve articles in all journals with MSC: 42C05


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1980-0570779-9
Article copyright: © Copyright 1980 American Mathematical Society

American Mathematical Society